MAUDE Adverse Event Report: CONMED LARGO 4.5MM STERLING, LIGHTNING, 6 EA; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

CONMED LARGO 4.5MM STERLING, LIGHTNING, 6 EA; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number H9133
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the h9133, 4.5mm sterling, lightning, 6 ea was used during an elbow arthroscopy on the date of (b)(6) 2023, when it was reported, ¿during the surgical procedure the blade bent and broken in an abnormal way, the same thing happens when opening other pieces same lot.¿after further assessment it was concluded the device did fragment into the surgical site, but it was retrieved with a basket grasper.The procedure was completed with an unknown alternate device and a 30 minute delay.There was no patient or user injury, prolonged hospitalization, or medical intervention.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
The reported event of ¿blade bent and broke¿ was inconclusive.The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 11 reports, regarding 21 devices, for this device family and failure mode.(b)(4).We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the h9133, 4.5mm sterling, lightning, 6 ea was used during an elbow arthroscopy on the date of 21feb23, when it was reported, ¿during the surgical procedure the blade bent and broken in an abnormal way, the same thing happens when opening other pieces same lot.¿.After further assessment it was concluded the device did fragment into the surgical site, but it was retrieved with a basket grasper.The procedure was completed with an unknown alternate device and a 30 minute delay.There was no patient or user injury, prolonged hospitalization, or medical intervention.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Update: customer returned for evaluation a total of 6 blades, 3 open packages and 3 still unopened in original package.Examination of returned item, h9133, qty of 6 could not confirm the reported problem.No fault found.Examination performed per print a30-532-002, rev- af and print a30-532-639, rev- ad could not find any discrepancies with print critical dimensions.The reported event of ¿blade bent and broke¿ was inconclusive.The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 11 reports, regarding 21 devices, for this device family and failure mode.(b)(4).We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the h9133, 4.5mm sterling, lightning, 6 ea was used during an elbow arthroscopy on the date of (b)(6) 2023, when it was reported, ¿during the surgical procedure the blade bent and broken in an abnormal way, the same thing happens when opening other pieces same lot.¿.After further assessment it was concluded the device did fragment into the surgical site, but it was retrieved with a basket grasper.The procedure was completed with an unknown alternate device and a 30 minute delay.There was no patient or user injury, prolonged hospitalization, or medical intervention.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
4.5MM STERLING, LIGHTNING, 6 EA
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key16588496
Report Number1017294-2023-00021
Device Sequence Number5895762
Product Code GFF
UDI-Device Identifier10845854029671
UDI-Public(01)10845854029671(17)260805(10)1185230
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2026
Device Model NumberH9133
Device Catalogue NumberH9133
Device Lot Number1185230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer04/18/2023
05/11/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date04/24/2023
05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient Age40 YR
Patient SexMale
Patient Weight75 KG
Patient EthnicityNon Hispanic